Alert archive / Michigan / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 50, NWS Gaylord, MI

June 15, 2008Crawford County, Missaukee County, Roscommon County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jun 15, 2008, 4:03 PM EDT for Crawford County, Missaukee County, Roscommon County, Michigan. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 15, 2008, 4:03 PM EDT (20:03 UTC)
Expired
Jun 15, 2008, 5:00 PM EDT
In force
57 min
Issued by
NWS Gaylord, MI
Area
Storm-based polygon

Counties Crawford County, MI, Missaukee County, MI, Roscommon County, MI

The radar

The NCL Michigan radar (KAPX), 47 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 4:10 PM EDTHAIL 0.881 Nw Stittsville, MI
Jun 15, 4:26 PM EDTHAIL 0.882 Wnw South Higgins Lak, MI
Jun 15, 4:27 PM EDTHAIL 0.756 Sw Higgins Lake, MISOUTH HIGGINS LAKE STATE PARK
Jun 15, 4:32 PM EDTHAIL 0.52 N Roscommon, MI40 MPH WINDS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:38 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 8.1 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2008-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2008-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1622 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 152003
SVRAPX
MIC039-113-143-152100-
/O.NEW.KAPX.SV.W.0050.080615T2003Z-080615T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT SUN JUN 15 2008

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN...
  MISSAUKEE COUNTY IN NORTHERN LOWER MICHIGAN...
  ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...

* UNTIL 500 PM EDT

* AT 355 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  WEST OF MOORESTOWN...OR 11 MILES NORTHEAST OF LAKE CITY...MOVING
  EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HIGGINS LAKE...
  NORTH HIGGINS LAKE PARK...
  SOUTH HIGGINS LAKE STATE...
  ROSCOMMON...
  SOUTH BRANCH TOWNSHIP...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

IF ON OR NEAR A LAKE...IF POSSIBLE MOVE TO SHORE AND SEEK SHELTER
INDOORS OR INSIDE A VEHICLE. DO NOT GET CAUGHT ON THE WATER IN A
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4451 8508 4451 8486 4454 8485 4459 8437
      4439 8437 4437 8507
TIME...MOT...LOC 2003Z 265DEG 30KT 4446 8498

$$
2 follow-up statements
000 
WWUS34 KAPX 152023
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
421 PM EDT SUN JUN 15 2008

MIC113-152031-
/O.CAN.KAPX.SV.W.0050.000000T0000Z-080615T2100Z/
MISSAUKEE MI-
421 PM EDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR MISSAUKEE COUNTY IS
CANCELLED...

LAT...LON 4451 8486 4452 8485 4452 8486 4454 8485
      4459 8438 4439 8438 4438 8485
TIME...MOT...LOC 2021Z 273DEG 36KT 4443 8468

$$

MIC039-143-152100-
/O.CON.KAPX.SV.W.0050.000000T0000Z-080615T2100Z/
CRAWFORD MI-ROSCOMMON MI-
421 PM EDT SUN JUN 15 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR ROSCOMMON AND CRAWFORD COUNTIES...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR HIGGINS LAKE...OR 9 MILES SOUTHWEST OF ROSCOMMON...MOVING EAST
AT 41 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROSCOMMON...
  SOUTH BRANCH TOWNSHIP...

AT 410 PM...HAIL UP TO 0.88 INCHES IN DIAMETER WAS REPORTED 1 MILE 
NORTHWEST OF STITTSVILLE WITH THIS STORM. IF YOU ARE IN THE PATH OF 
THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

IF ON OR NEAR A LAKE...IF POSSIBLE MOVE TO SHORE AND SEEK SHELTER
INDOORS OR INSIDE A VEHICLE. DO NOT GET CAUGHT ON THE WATER IN A
THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4451 8486 4452 8485 4452 8486 4454 8485
      4459 8438 4439 8438 4438 8485
TIME...MOT...LOC 2021Z 273DEG 36KT 4443 8468

$$
000 
WWUS34 KAPX 152052
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
452 PM EDT SUN JUN 15 2008

MIC039-143-152102-
/O.EXP.KAPX.SV.W.0050.000000T0000Z-080615T2100Z/
CRAWFORD MI-ROSCOMMON MI-
452 PM EDT SUN JUN 15 2008

...THE SEVERE THUNDERSTORM WARNING FOR ROSCOMMON AND CRAWFORD
COUNTIES WILL EXPIRE AT 500 PM EDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

LAT...LON 4451 8486 4452 8485 4452 8486 4454 8485
      4459 8438 4439 8438 4438 8485
TIME...MOT...LOC 2052Z 273DEG 36KT 4441 8425

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 1:22 PM EDT, 2 hours 41 minutes earlier.

Area forecast discussion, Jun 15, 1:22 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
122 PM EDT SUN JUN 15 2008

.AVIATION...SFC COLD FRONT WILL PUSH THRU THE REGION THIS
EVENING...SPARKING SHOWERS AND STORMS ROUGHTLY 18Z THRU 03Z
TIMEFRAME. VFR CONDITIONS EXPECTED OVERALL...BUT LOCALLY MVFR
POSSIBLE WITH ANY HEAVIER STORMS (WHICH COULD BE SEVERE AS WELL).
COLDER AIR WORKING IN ALOFT OVERNIGHT SHOULD EASILY LEAD TO
STRATOCU DEVELOPMENT...ESPECIALLY TOWARD MORNING AND THEN THRU 18Z
TOMORROW...WITH CEILINGS LIKELY LOW END VFR BUT POTENTIALLY MVFR
AT TIMES.

LAWRENCE

&&

.DISCUSSION... /ISSUED 1054 AM EDT SUN JUN 15 2008/

LITTLE TO ADD TO GOING FCST AS OVERALL SCENARIO PORTRAYED EARLIER
STILL LOOKS ON TRACK...WITH BIGGEST CONCERN ONCE AGAIN CONVECTION
THRU THE DAY...POTENTIALLY SEVERE THIS AFTN/EVENING. REGIONAL
RADARS SHOW SMALL COMPLEX OF SHRA/TSRA CROSSING WESTERN LAKE MI AS
OF 14Z...DRIVEN BY POTENT MID LEVEL SHORTWAVE CROSSING CENTRAL
LAKE SUPERIOR. THIS FEATURE SHOULD RAPIDLY SWING EAST THRU EARLY
AFTN...WITH POTENTIAL FOR ADDITIONAL DEVELOPMENT ACRS NORTHEAST
LOWER INTO EARLY AFTN WHERE BETTER SFC HEATING UNDERWAY AND LAPS
DATA/OBS SHOWING 900 J/KG SBCAPE OR SO ALREADY AS OF 14Z. FOCUS
THEN SHIFTS UPSTREAM TO INCOMING SECONDARY WAVE/COLD FRONT. BRIEF
PERIOD OF SUBSIDENCE IN THE WAKE OF INITIAL WAVE SHOULD ALLOW
THINGS TO CLEAR OUT AFTER A 2 TO 3 HOUR PERIOD OF CLOUDINESS (AND
BRIEF HALT TO HEATING). THIS IN TURN SHOULD ALLOW AFTN HEATING TO
TAKE PLACE ONCE AGAIN...WITH HIGHS MAINLY IN THE MID/UPR 70S
EXPECTED (MAYBE A TOUCH WARMER NORTHEAST LOWER ON DOWNSLOPE FLOW).

EXPECT ADDITIONAL CONVECTION WILL FIRE RATHER QUICKLY 18-21Z
TIMEFRAME ALONG UPSTREAM SFC-850MB COLD FRONT ACRS THE WESTERN
U.P./NORTHERN WISCONSIN IN AXIS OF POOLED THETA-E JUST AHEAD OF
THE BOUNDARY (H85 DEWPOINTS PROGGED AROUND 8C OR SO). FCST
RAOBS/MODIFIED 12Z APX RAOB CONTINUE TO INDICATE A 76/53 PARCEL
EASILY YIELDING 800-1100 J/KG MLCAPE...WITH INCREASINGLY STRONG
SHEAR (50-55 KNOTS THRU THE 0-6KM LAYER) EASILY SUPPORTING STORM
ORGANIZATION...LIKELY INTO A MYRIAD OF LINE SEGMENTS PER STRONGLY
DIRECTIONAL FLOW THRU THE CONVECTIVE COLUMN. HOWEVER...HAIL
REMAINS A BIG CONCERN AS WELL (EVEN MORE SO THAN YESTERDAY) GIVEN
STILL RATHER COOL MID LEVELS (-19C/0C AT 500 AND 700MB
RESPECTIVELY) AND LIKELY ROTATING UPDRAFTS ALONG WITH FREEZING
LEVELS AROUND 9.5-10KFT. CERTAINLY LOOKS LIKE ANOTHER POTENTIALLY
QUITE ACTIVE AFTN/EVENING.

LAWRENCE

&&

.PREV DISCUSSION... /ISSUED 435 AM EDT SUN JUN 15 2008/

SYNOPSIS...A COLD FRONT OVER THE UPPER MS VALLEY EARLY THIS MORNING
WILL MOVE EAST...BRINGING THUNDERSTORMS TO NORTHERN MICHIGAN TODAY
AND EARLY TONIGHT. SOME OF THE THUNDERSTORMS MAY BE SEVERE. MUCH
COOLER AIR WILL THEN INVADE THE REGION BEHIND THE COLD FRONT MONDAY
AND TUESDAY...WITH TEMPERATURES SOME 10 TO 15 DEGREES BELOW NORMAL.
WARMER/SEASONABLE TEMPERATURES WILL RETURN BY THE END OF THE WEEK.

DISCUSSION... /ISSUED 435 AM EDT SUN JUN 15 2008/

TODAY...CHAOTIC SYNOPTIC PATTERN ACROSS THE GREAT LAKES TODAY.
INITIAL SHORTWAVE FROM NC MN WILL SWEEP ACROSS NRN MICHIGAN THIS
MORNING ALONG WITH ILL DEFINED SFC TROUGH. WARMING CLOUD TOPS ACROSS
CENTRAL UPPER/NE WI SUGGEST ONLY AN ISOLATED THREAT OF A LIGHT RAIN
SHOWER BETWEEN 10-15Z THIS MORNING...AS THIS BATCH OF MOISTURE WORKS
INTO OUR DRIED OUT ATMOSPHERE BEHIND LAST NIGHTS CONVECTION. MAIN
ACTION ARRIVES BY THIS AFTERNOON...AS STRONGER SHORTWAVE ENERGY
SWEEPS INTO THE REGION...AHEAD OF AFOREMENTIONED COLD FRONT WHICH
SHOULD POSITION ITSELF ACROSS EASTERN UPPER THIS AFTERNOON. A PERIOD
OF SUNSHINE ANTICIPATED TODAY...WITH TEMPERATURES CLIMBING INTO THE
UPPER 70S/LOWER 80S WITH H8 WARM AND MOIST ADVECTION AHEAD OF THE
FRONT...MAINLY ACROSS NRN LOWER. MODEST H8-H5 -DIVQ...INCREASED MID
LEVEL WINDS TO 50-55KTS...LEFT EXIT H4-H2 UPPER DIVERGENCE IN 80KT
UPPER JET... STILL RELATIVELY COOL H5/H7 (-18C/0C) AIR ALOFT...HAS
RESULTED IN AN AFTERNOON SOUNDING SIMILAR TO YESTERDAY. ROUGHLY
700-1000J/KG AGAIN TO REVEAL WITH ARRIVAL OF FORCING THIS AFTERNOON.
THE STRONGER DYNAMICS...COOL AIR ALOFT AND 0-6KM BULK SHEAR OF
40-45KTS SHOULD ACTUALLY BE ABLE TO PRODUCE A GREATER COVERAGE OF
SHOWERS/STORMS WITH BETTER STORM ORGANIZATION. THIS WILL RESULT IN A
GREAT SEVERE STORM THREAT WITH THE PRIMARY THREAT BEING DAMAGING
WINDS. PENNY SIZE HAIL IS CERTAINLY BACK INTO THE PICTURE WITH THE
STRONGER DYNAMICS/STRONGER STORMS EXPECTED...EVEN AS WET BULBS ARE A
BIT HIGHER AT 10-10.5KFT.

SMD

TONIGHT...SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE ONGOING EARLY
TONIGHT (AROUND 00Z). AFOREMENTIONED COLD FRONT WILL EXTEND FROM ERN
UPPER MI...ACROSS NRN LAKE MI...TO SRN WI AT 00Z.  H5 WINDS (AND 0-6
KM BULK SHEAR VALUES) NEAR 50 KTS...RIGHT EXIT REGION OF H2 JET...
MLCAPES JUST OVER 1K J/KG...AND FAVORABLY LOW FREEZING LEVELS
BETWEEN 9.5-10.0 KFT...WILL ALL PROVIDE SUPPORT FOR CONTINUED
POTENTIALLY SEVERE STORMS THRU 02-03Z. FRONT WILL QUICKLY PASS
E BY LATE EVENING...TAKING THE INSTABILITY/STORMS WITH IT. IN THE
WAKE OF THE FRONT...STEADY CAA WILL TAKE PLACE WITH ONLY SOME SPOTTY
LIGHT RAIN SHOWERS OVER NRN/ERN AREAS.

VERY POTENT EARLY SUMMER CLOSED 500 MB LOW WILL THEN MIGRATE FROM
CENTRAL ONTARIO TO LAKE SUPERIOR BY MIDDAY MONDAY...AND WILL RESULT
IN A COUPLE OF UNSEASONABLY COOL DAYS ACROSS NRN MI. NAM/GFS HAVE
COME INTO MUCH BETTER AGREEMENT REGARDING MOVEMENT OF UPPER LOW.

MONDAY...DEEP CYCLONIC FLOW WILL DEVELOP ACROSS THE GREAT LAKES...
WITH H8 TEMPS FALLING OFF TO AROUND +2C BY MONDAY EVENING. DEEPER
H8-H5 MOISTURE IS FORECAST TO ROTATE INTO REGION FROM THE NW BY LATE
IN THE DAY...WHICH TOGETHER WITH JUNE DIURNAL PROCESSES SHOULD
RESULT IN SPOTTY SHOWERS FOR THE AFTERNOON. CAN/T STRICTLY RULE OUT
THUNDER (WHICH MAKES SENSE GIVEN CLOSED UPPER LOW DURING THE MONTH
OF JUNE COMBINATION) -- AND WILL INCLUDE THUNDER IN FAR SE AREAS...
BUT HAD HARD TIME GETTING ANY LIFTED PARCELS PAST -10C DUE TO COOL
LOW LEVEL AIR MASS. VERTICAL MIXING THRU H8 WILL RESULT IN HIGHS
ONLY IN THE LOWER 60S MANY AREAS -- WITH COOLER READINGS NEAR LAKES
MICHIGAN AND SUPERIOR. EXPECT IT TO BE SLIGHTLY WARMER (IN MID TO
UPPER 60S) IN THE FAR SE. CAA AND DAYTIME MIXING WILL RESULT IN A
BRISK/COOL NW BREEZE.

MONDAY NIGHT AND TUESDAY...UNSEASONABLY COOL. UPPER LOW WILL SLOWLY
MOVE SEWD ACROSS THE ERN GREAT LAKES REGION. CONTINUED CYCLONIC
FLOW...DAYTIME HEATING...AND WEAK SHORT WAVES ROTATING AROUND SAID
UPPER LOW WILL ALLOW FOR PLENTY OF CLOUD COVER AND SPOTTY SHOWERS.
OVERNIGHT LOWS MONDAY NIGHT WILL FALL INTO THE 40S...WITH HIGHS ON
TUESDAY AROUND 15 DEGREES BELOW NORMAL -- ONLY REACHING THE UPPER
50S TO LOWER 60S.

TUESDAY NIGHT AND WEDNESDAY...TEMPS WILL BEGIN TO MODERATE -- BUT
ONLY SLIGHTLY -- AS UPPER LOW CONTINUES TO HEAD E/SE. NAM/GFS AGREE
THAT DEEPER MOISTURE AND SYNOPTIC ASCENT WILL IMPACT ERN PARTS OF
FORECAST AREA TUES NIGHT INTO WED...AND WILL INCLUDE A SMALL CHANCE
FOR LIGHT SHOWERS.

FEW CHANGES MADE TO FORECAST MADE BEYOND WEDNESDAY...AND TEMPS
REBOUNDING BACK INTO THE 70S STILL LOOKS REASONABLE.

SMITH

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...NONE.
LH...NONE.
LS...NONE.
&&
Hazardous weather outlook, Jun 15, 3:56 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
356 PM EDT SUN JUN 15 2008

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
161200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
356 PM EDT SUN JUN 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS ALL OF
THE OUTLOOK AREA. THE THUNDERSTORMS MAY BECOME SEVERE ACROSS
NORTHERN LOWER MICHIGAN THROUGH 10 PM THIS EVENING. DAMAGING WINDS
IN EXCESS OF 60 MPH AND HAIL TO ONE AND ONE HALF INCHES IN DIAMETER
WILL BE POSSIBLE.

RIVER FLOODING WILL CONTINUE IN PARTS OF MANISTEE AND WEXFORD
COUNTIES THROUGH TONIGHT. PLEASE SEE ONGOING FLOOD WARNINGS FOR
ADDITIONAL INFORMATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED THUNDERSTORMS ARE EXPECTED MONDAY AFTERNOON. THESE SHOULD
NOT BE SEVERE...THOUGH SMALL HAIL IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED. PLEASE PASS ON REPORTS TO THE
NATIONAL WEATHER SERVICE.

SMITH

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:37 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Manistee, Wexford38 min
Jun 14, 9:02 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Kalkaska, Missaukee, Wexford58 min
Jun 14, 9:12 PM EDTSpecial Marine WarningAPX63 min
Jun 14, 9:13 PM EDTSpecial Marine WarningAPX63 min
Jun 14, 9:21 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena, Montmorency, Oscoda41 min
Jun 14, 9:46 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Manistee, Wexford34 min
Jun 14, 9:55 PM EDTSevere Thunderstorm WarningAPXCrawford, Kalkaska33 min
Jun 14, 9:58 PM EDTSevere Thunderstorm WarningAPXAntrim, Crawford, Kalkaska, Otsego47 min
Jun 14, 10:23 PM EDTSevere Thunderstorm WarningAPXAlpena, Montmorency35 min
Jun 14, 11:36 PM EDTSevere Thunderstorm WarningAPXGrand Traverse24 min
Jun 15, 1:08 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda37 min
Jun 15, 1:34 PM EDTSpecial Marine WarningAPX116 min
Jun 15, 1:41 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco, Ogemaw79 min
Jun 15, 1:45 PM EDTSevere Thunderstorm WarningAPXOscoda18 min
Jun 15, 2:35 PM EDTSevere Thunderstorm WarningAPXArenac31 min
Jun 15, 3:13 PM EDTSevere Thunderstorm WarningAPXIosco62 min
Jun 15, 3:14 PM EDTSevere Thunderstorm WarningAPXOgemaw31 min
Jun 15, 3:29 PM EDTSpecial Marine WarningAPX2 hr
Jun 15, 3:36 PM EDTSevere Thunderstorm WarningAPXCrawford, Grand Traverse, Kalkaska54 min
Jun 15, 3:39 PM EDTSevere Thunderstorm WarningAPXIosco21 min
Jun 15, 4:19 PM EDTSevere Thunderstorm WarningAPXCrawford, Oscoda56 min
Jun 15, 4:21 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco39 min
Jun 15, 4:34 PM EDTSpecial Marine WarningAPX56 min
Jun 15, 4:41 PM EDTSevere Thunderstorm WarningAPXOgemaw64 min
Jun 15, 4:46 PM EDTSpecial Marine WarningAPX93 min
Jun 15, 4:56 PM EDTSevere Thunderstorm WarningAPXAlcona, Oscoda51 min
Jun 15, 5:13 PM EDTSevere Thunderstorm WarningAPXIosco62 min
Jun 15, 5:22 PM EDTSpecial Marine WarningAPX100 min
Jun 15, 5:33 PM EDTTornado WarningAPXIosco42 min
Jun 15, 5:37 PM EDTSevere Thunderstorm WarningAPXBenzie, Grand Traverse, Leelanau38 min
Jun 15, 5:38 PM EDTSpecial Marine WarningAPX96 min
Jun 15, 5:46 PM EDTSevere Thunderstorm WarningAPXAlpena, Presque Isle44 min
Jun 15, 5:48 PM EDTSpecial Marine WarningAPX57 min
Jun 15, 6:07 PM EDTTornado WarningAPXAlpena23 min
Jun 15, 6:11 PM EDTSevere Thunderstorm WarningAPXGrand Traverse, Leelanau50 min
Jun 15, 6:26 PM EDTSevere Thunderstorm WarningAPXGrand Traverse36 min
Jun 15, 6:37 PM EDTSevere Thunderstorm WarningAPXKalkaska53 min
Jun 15, 7:07 PM EDTSevere Thunderstorm WarningAPXMissaukee36 min
Jun 15, 7:28 PM EDTSevere Thunderstorm WarningAPXCrawford, Roscommon62 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.